Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 4, 2017, 5:45 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 5, 2017, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 5:45 AM MST (12:45 UTC)
- In effect from
- Mar 5, 2017, 12:00 PM MST
- Expired
- Mar 5, 2017, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS85 KABQ 041245 CCA RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Albuquerque NM 545 AM MST Sat Mar 4 2017 ...RED FLAG WARNING SUNDAY AND A FIRE WEATHER WATCH MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND AN UNSTABLE ATMOSPHERE... .A surface low center deepening over southeastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico Sunday. A very dry airmass with above average temperatures and unstable conditions will lead to critical fire weather conditions this afternoon. Even stronger winds and lower relative humidity values are possible Monday ahead of a strong cold front approaching from the west. This may lead to another round of critical fire weather conditions across eastern New Mexico Monday. NMZ103-042300- /O.CAN.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ /O.UPG.KABQ.FW.A.0009.170305T1900Z-170306T0100Z/ /O.NEW.KABQ.FW.W.0009.170305T1900Z-170306T0100Z/ Northeast Highlands- 545 AM MST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Sunday. The Fire Weather Watch has been cancelled. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of eastern New Mexico this afternoon and possibly again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph Sunday. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent Sunday then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-041345- /O.CAN.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ Sandia...Manzano and Gallinas Mountains- 545 AM MST Sat Mar 4 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. Models have trended slightly faster with an incoming upper trough and associated cold front for Monday. The cold front is expected to drop temperatures, haines index values and mixing heights across central New Mexico Monday afternoon. $$ NMZ104-108-042300- /O.UPG.KABQ.FW.A.0009.170305T1900Z-170306T0100Z/ /O.NEW.KABQ.FW.W.0009.170305T1900Z-170306T0100Z/ /O.CON.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ Northeast Plains-East Central Plains- 545 AM MST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of eastern New Mexico this afternoon then possibly again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph Sunday. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent Sunday then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
4 follow-up statements
740 WWUS85 KABQ 041526 CCB RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Albuquerque NM 826 AM MST Sat Mar 4 2017 ...RED FLAG WARNING SUNDAY AND A FIRE WEATHER WATCH MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND AN UNSTABLE ATMOSPHERE... .A surface low center deepening over southeastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico Sunday. A very dry airmass with above average temperatures and unstable conditions will lead to critical fire weather conditions Sunday afternoon. Even stronger winds and lower relative humidity values are possible Monday ahead of a strong cold front approaching from the west. This may lead to another round of critical fire weather conditions across eastern New Mexico Monday. NMZ103-051400- /O.CAN.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ /O.UPG.KABQ.FW.A.0009.170305T1900Z-170306T0100Z/ /O.COR.KABQ.FW.W.0009.170305T1900Z-170306T0100Z/ Northeast Highlands- 826 AM MST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Sunday. The Fire Weather Watch has been cancelled. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of eastern New Mexico Sunday and possibly again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph Sunday. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent Sunday then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-041630- /O.CAN.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ Sandia...Manzano and Gallinas Mountains- 826 AM MST Sat Mar 4 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. Models have trended slightly faster with an incoming upper trough and associated cold front for Monday. The cold front is expected to drop temperatures, haines index values and mixing heights across central New Mexico Monday afternoon. $$ NMZ104-108-051400- /O.UPG.KABQ.FW.A.0009.170305T1900Z-170306T0100Z/ /O.COR.KABQ.FW.W.0009.170305T1900Z-170306T0100Z/ /O.COR.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ Northeast Plains-East Central Plains- 826 AM MST Sat Mar 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Much of eastern New Mexico Sunday then possibly again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph Sunday. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent Sunday then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
239 WWUS85 KABQ 051321 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 621 AM MST Sun Mar 5 2017 ...RED FLAG WARNING TODAY AND A FIRE WEATHER WATCH MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A surface low center deepening over eastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico today. A very dry airmass with above average temperatures, deep layer mixing and relatively unstable conditions will lead to critical fire weather conditions this afternoon across eastern portions of the area. Even stronger winds and lower relative humidity values are likely Monday ahead of a cold front approaching from the west. This will likely lead to another round of critical fire weather conditions across eastern New Mexico Monday. NMZ104-108-052300- /O.CON.KABQ.FW.W.0009.170305T1900Z-170306T0100Z/ /O.CON.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ Northeast Plains-East Central Plains- 621 AM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * AREA AND TIMING...East Central and Northeast Plains today, then again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph today. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent today then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ103-052300- /O.CON.KABQ.FW.W.0009.170305T1900Z-170306T0100Z/ Northeast Highlands- 621 AM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands this afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
307 WWUS85 KABQ 052215 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 315 PM MST Sun Mar 5 2017 ...RED FLAG WARNING TODAY AND MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A surface low center deepening over eastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico through Monday. A very dry airmass with above average temperatures, deep layer mixing and relatively unstable conditions will lead to critical fire weather conditions through the remainder of this afternoon across eastern portions of the area. Even stronger winds and lower relative humidity values are likely Monday ahead of a cold front approaching from the west. This will lead to another round of critical fire weather conditions across eastern New Mexico Monday. NMZ104-108-060100- /O.UPG.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ /O.NEW.KABQ.FW.W.0010.170306T1800Z-170307T0100Z/ /O.CON.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ Northeast Plains-East Central Plains- 315 PM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central and Northeast Plains into early this evening, then again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph today. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent today then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-060100- /O.CON.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ Northeast Highlands- 315 PM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands into early this evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
841 WWUS85 KABQ 060117 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 617 PM MST Sun Mar 5 2017 ...RED FLAG WARNING MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A surface low center deepening over eastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico Monday. A very dry airmass with above average temperatures and relatively unstable conditions will lead to critical fire weather conditions Monday afternoon across eastern New Mexico. NMZ104-108-061400- /O.EXP.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ /O.CON.KABQ.FW.W.0010.170306T1800Z-170307T0100Z/ Northeast Plains-East Central Plains- 617 PM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... ...RED FLAG WARNING FOR SUNDAY HAS EXPIRED... * AREA AND TIMING...East Central and Northeast Plains Monday afternoon. * 20 FOOT WINDS...West 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-060230- /O.EXP.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ Northeast Highlands- 617 PM MST Sun Mar 5 2017 ...RED FLAG WARNING HAS EXPIRED... Winds and humidities have dropped below critical conditions. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 4, 4:35 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 4, 4:35 AM MST, 1 hour 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 435 AM MST Sat Mar 4 2017 .AVIATION... 12Z TAF CYCLE High clouds will move through at times today and tonight. Otherwise main impact to aviation today will be moderate southwest winds developing across much of western and eastern areas with light winds expected in the RGV. Winds will diminish after sunset. 33 && .PREV DISCUSSION...239 AM MST Sat Mar 4 2017... .SYNOPSIS... The warming trend continues today across the area with decreasing clouds giving way to mostly sunny skies. Winds will pick up Sunday, with downslope warming sending temperatures well above normal across the Eastern Plains. A cold front will push through Monday, with windy conditions both ahead of and behind the boundary. Temperatures will cool down behind the front, but a new warming trend will begin Wednesday and continue through the end of next week with highs reaching above normal areawide as early as Thursday. && .DISCUSSION... A very dry atmosphere persisted across the state at 00z despite increasing moisture in the upper levels, with the KABQ sounding showing a PWAT of 0.14 inch. The upper level trough over northwest New Mexico is progressing eastward and is still forecast to move into west Texas later today, well south of our area. Look for variable high cloudiness to persist today with a mix of sunshine as the warming trend continues, sending highs above normal areawide. Winds will be on the uptrend Sunday with a deepening lee side trough as a broad upper level trough moves inland along the west coast. The warming trend will continue Sunday across most of central and eastern New Mexico, with downslope warming bringing highs 15 to 20 degrees above normal across the Eastern Plains. Critical fire weather conditions are possible across much of eastern New Mexico Sunday afternoon (see fire weather discussion below for details). The trough will eject out of the Rockies into the central US plains Monday, pushing a cold front through New Mexico with windy conditions forecast both ahead of and behind the boundary. Downslope warming will send highs well above normal across the Southeast Plains again Monday, but a cold air advection will kick-off a short-lived cooling trend across central and western portions of the area. After a couple relatively cool days, a new warming trend will begin Wednesday and continue through the end of the work week with highs forecast above normal areawide as early as Thursday. The 00z GFS continues to show moisture advection into southern New Mexico Wed/Thu underneath a mid level ridge, with the potential for showers as far north as the Sandias/Manzanos. The 00Z ECMWF is less bullish with the moisture intrusion, so will only introduce a slight chance mention for now. 11 && .FIRE WEATHER... A slight increase in low and mid level moisture from the south will keep minimum relative humidity values above critical thresholds across the east today. As an upper level trough and the associated southwest jet begin to move into the Great Basin and AZ on Sunday, drier air will move back in and winds will increase. Widespread critical fire weather conditions will develop across the eastern plains Sunday afternoon, continuing until around sunset. High temperatures across the eastern plains will range from 15 to 20 degrees above average for the date. The above mentioned trough is forecast to slide east through the Great Basin on Monday, sending a mainly dry cold front through NM. Colder air behind the front will begin filtering into northwest NM Sunday night, through central area Monday morning, and through the eastern plains by late afternoon. Critical fire weather conditions are likely across the eastern plains Monday afternoon but look less likely for northeast highlands and Sandia/Manzano/Gallinas mountain zones where cold air advection will be well underway with mixing heights and haines values decreasing through the afternoon. Tuesday remains on track for the coolest day of the week under dry west-northwest flow aloft. Ventilation rates will range from poor to fair most areas Tuesday. Vent rates increase into the fair to good range Wednesday. The one exception is across the northwest quarter where rates will remain poor through Thursday. Models agree that dry conditions will prevail Tuesday through Friday and that winds will likely increase Friday ahead of another upper trough moving east through the Great Basin and central Rockies. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Sunday afternoon for the following zones... NMZ103-104-108. Fire Weather Watch from Monday morning through Monday afternoon for the following zones... NMZ103-104-107-108. && 11
Hazardous weather outlook, Mar 4, 4:48 AM MST, 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 448 AM MST Sat Mar 4 2017 NMZ501>540-051200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 448 AM MST Sat Mar 4 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Elevated fire weather conditions are expected this afternoon across the Northeast Plains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Increasing winds and dry conditions may bring critical fire weather conditions to portions of eastern New Mexico Sunday afternoon and again Monday. A Fire Weather Watch is in effect both days for various portions of eastern New Mexico. In addition, strong winds late Sunday and again Monday may require wind advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 11
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.